MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA NEXTAR SPINE MUST SCREWDRIVER - SHORT; SPINE INSTRUMENT

MEDACTA INTERNATIONAL SA NEXTAR SPINE MUST SCREWDRIVER - SHORT; SPINE INSTRUMENT
Catalog Number 03.57.10.0173
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 03-october-2023.Lot 2252515: (b)(4) manufactured and released on 18-oct-2022.No anomalies found related to the problem.To date, three other similar events have been reported on the same lot during the period of review.Visual inspection performed by r&d project manager: from the information available and the device received, it is possible that there was a suboptimal preparation of the bone for the screw insertion (no tapping for the entire lenght of the screw was performed) that caused the tip's breakage.
 
Event or Problem Description
During a nextar case, while inserting s2ai screw (10x100mm), the tip of nextar spine must screwdriver - short broke.No screw was inserted in s2ai and the surgery was completed successfully.Tapping was performed using references 03.51.10.0438 -> 03.51.10.0439 -> 03.51.10.0440.All fragments were removed.Delay time 30 min.Total surgery time 7h.The delay was due to the time necessary to retrieve the fragments of the tip of screwdriver.
 
Additional Manufacturer Narrative
On 29 february 2024, during a check, we have found two errors in the initial mdr report (mdr 2023-00841): labeled for single use?: it is written "yes" but it has to be "no".Usage of device: it is written "initial use" but it has to be "reuse".

Brand Name
NEXTAR SPINE MUST SCREWDRIVER - SHORT
Common Device Name
SPINE INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18011498
Report Number3005180920-2023-00841
Device Sequence Number20702604
Product Code OLO
UDI-Device Identifier07630345728968
UDI-Public07630345728968
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.57.10.0173
Device Lot Number2252515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian